CSN Login
Members Online: 16

Anyone had a problem with this...

DitZy2
Posts: 38
Joined: Dec 2010

My husband had his first chemo 11/08/11 of R-Chop, since then he says he has a feeling of fullness in his abdominal region pushing up. He says it's better when he can burp but will fill up again. He has taken to drinking ginger ale which he says helps him burp and relieves the pressure. It creates more nausea with him where he retches but he says a lot of the time it's just air coming up.

Anyone ideas what is causing this or what would help?

Thanks,
Diane

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

Diane,
Just wondering where your husbands tumors are located. Mine were mainly in my abdominal area and I had funny feelings as well after my 1st and 2nd treatment of R-CVP I was diagnosed with follicular. John

DitZy2
Posts: 38
Joined: Dec 2010

..mass about 10x10x10 cms extending out into his left side from the middle. He was diagnosed B Large Cell

jimwins's picture
jimwins
Posts: 1984
Joined: Aug 2011

Hi Diane,

Is he experiencing constipation (common with these chemos)?
That could be part of it. The only time I vomited was during
my first cycle and I truly believe it was more a result of not
being able to "go" for about 4 or so days. They also gave me
senekot (laxative) and stool softeners throughout chemo.
I suppose that could cause some gastro issues as well.

It could be many things. Regardless, you probably should run it my
the doctor for an opinion.

Hope it improves.

Jim

KC13167's picture
KC13167
Posts: 215
Joined: Jun 2010

Try asking your doctor if you husband could take some form of simethicone in it. This drug is effective in decreasing and releasing gas from the gut, leaving the belly less full-feeling. This drug has worked well for me, I have a new large pelvic mass as well as a smaller and older low back mass.

Good luck,
Kellie

msbrook2
Posts: 28
Joined: Mar 2011

Hi Diane,

I was also diagnosed with Large B Cell at the beginning of this year. I actually did the R-EPOCH treatment, but it uses many of the same drugs I had a horrible time with stomach cramps for the first 2 rounds; they lasted almost a week....I'm pretty sure now it was constipation. I finally got a mix of drugs that worked for me and I began taking them right before each chemo treatment and continued for about a week following my treatment. I'm not sure if there was one magic drug, or if was the combination of them all, or if starting early was the key; once I figured out what worked, I didn't want to stop any of it! Just too painful!

So - what worked for me: in the am: 1 Colace tablet, 1 Amitizia 8 mg, 1 probiotic capsule; in the pm: 1 pkt Miralax 17mg, 1 Amitizia 8 mg.

Hope this helps...

Couple of other things:

ACID REFLUX: I had some problems with what I called "toxic burps" which was probably acid reflux...I took a Prilosec every night to help manage that.

MOUTH SORES: chewing ice chips all during your Chemo treatment will probably help prevent mouth sores. I also rinsed 3-4 times a day with a soda/salt wash to help keep my mouth clean The recipe is: 1 qt water, 3/4 t. salt and 1 t. baking soda.

Good luck with your treatment. Chemo can present some pretty mean side effects... but you will get through it!

- Susan

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network